Alert archive / Minnesota / Special Weather Statements in 2025
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 19, 2025, 7:42 PM CDT for Le Sueur County, Minnesota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2025, 7:42 PM CDT (00:42 UTC)
- Expired
- May 19, 2025, 8:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.50 in
- Wind
- 30
County Le Sueur County, MN
The radar
The Minneapolis radar (KMPX), 62 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 596 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
163
WWUS83 KMPX 200042
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
742 PM CDT Mon May 19 2025
MNZ076-077-084-200115-
Waseca MN-Rice MN-Le Sueur MN-
742 PM CDT Mon May 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WASECA...WESTERN
RICE AND EASTERN LE SUEUR COUNTIES UNTIL 815 PM CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elysian, or 17 miles east of Mankato, moving north at 45 mph.
HAZARD...Wind gusts up to 30 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Lonsdale, Montgomery, Janesville, Waterville, Elysian, Kilkenny,
Heidelberg, Sakatah Lake State Park and Greenland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4420 9377 4450 9363 4450 9346 4443 9329
4408 9361 4414 9377
TIME...MOT...LOC 0042Z 202DEG 40KT 4417 9365
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
BPHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 19, 6:51 PM CDT, 51 minutes earlier. Its key messages:
- Soaking rain spreads northeast today through Tuesday night. Highest chances for rain in western into southern MN while lowest chances are north of I-94. Severe weather is not expected.
- Widespread 1.5" of rain expected, with the chance for 3"+ across south-central Minnesota.
- Drier and trending towards normal temps for the second half of the week.
Area forecast discussion, May 19, 6:51 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
651 PM CDT Mon May 19 2025
.KEY MESSAGES...
- Soaking rain spreads northeast today through Tuesday night.
Highest chances for rain in western into southern MN while
lowest chances are north of I-94. Severe weather is not
expected.
- Widespread 1.5" of rain expected, with the chance for 3"+
across south-central Minnesota.
- Drier and trending towards normal temps for the second half
of the week.
&&
.DISCUSSION...
Issued at 323 PM CDT Mon May 19 2025
While a volatile severe weather setup impacts the central
Plains, a long duration, light to moderate soaking rainfall
will spread across our area up north. From a synoptic
perspective, this system provides a ton of lift as a negatively
tilted longwave trough enhances surface cyclogenesis over the
Plains. Widespread PWAT values on the order of 1"+ spread north
and west through tomorrow afternoon, providing ample moisture to
work with. The latest QPF amounts are mostly unchanged, with a
large portion of the region expecting at least 1.5" of rain if
not more. The corridor for the highest amounts falls along and
south of I-94, mainly owing to the fact that rain is already
starting there this afternoon AND will likely stick around
through Wednesday there as well. Some locally higher spots can
be expected wherever more convective-based showers move through.
Other thing to note is that there should be a pretty tight
gradient along the northeastern edge, where Duluth may not even
see a drop of rain and are messaging the chance for elevated
fire weather conditions across northern Minnesota.
NOAA's Probabilistic Precipitation Portal highlights that areas
near Mankato/Saint James/New Ulm have the highest "ceiling"
with about a 15% chance of exceeding 4", however their floor is
a bit lower compared to areas further north. For example, the
highest probability for exceeding 2" of rain actually falls from
a line extending from Montrose southeast through Lake
Minnetonka and down towards Lakeville in Minnesota (roughly
80-90%). In other words, there is a scenario where the highest
rainfall is shifted a bit north, however if we do see those 3"+
amounts, it should be centered closer to Mankato.
The upper trough begins to flatten out Tuesday into Wednesday,
resulting in more of a stationary front at the surface as the
system occludes. Rainfall along this front should be quite
light, and likely on and off, but could tip the total rainfall
scale higher for a folks on Wednesday. Models continue to
struggle a bit with the placement of this front with the GFS and
NAM trending further north compared to its European and
Canadian counterparts. One thing for sure is that it will remain
cloudy, breezy, and well below normal for highs across the
region.
Speaking of winds, we have hoisted a Wind Advisory for much of
western and southern Minnesota today through 8pm. Mixing is not
quite as efficient, but the strong pressure gradient has
promoted sustained winds around 25 to 35 mph this afternoon. An
additional wind headline may be needed tomorrow depending on how
much of 45+ knot mid level winds can be mixed down.
A quieter stretch of weather can be expected to end the week as
a ridge builds in from the west. A gradual recovery to normal
highs will last through early next week until models hint at
potentially another active pattern setting up by Monday.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 641 PM CDT Mon May 19 2025
Showers, some with thunder, are gradually moving northeastward
into eastern MN and central MN. Thunder threat tapers off after
04-06z as our elevated instability decreases. All sites should
start VFR before our ceilings lower into MVFR level this
evening & overnight. initial showery rain will transition to
more persistent rain will develop and spread over MN TAF sites
tonight and WI sites early Tuesday AM and continue throughout
the day Tuesday. Visibilities will also gradually lower with
the rainfall, particularly from sunrise onward on Tuesday. TSRA
potential has been addressed with TEMPOs. Strong E winds
expected throughout, peaking at around 25G40kts. Cigs likely
lower into IFR levels at some point on Tuesday, but confidence
is too low to include in TAF. At this point I've opted to show
low MVFR or IFR cigs where there is confidence.
KMSP... TSRA will be possible through 04Z embedded in
broader shield of rain. Rain will continue tonight through
Tuesday with gradually lowering ceilings. IFR cigs are likely at
by the end of this TAF period, but there isn't enough
confidence in timing to include IFR cigs yet. Opted to keep LOW
MVFR cigs and will add IFR cigs in with future updates. Strong
E winds will continue, and may at times have higher peak speeds
than currently advertised.
/OUTLOOK FOR KMSP/
WED...MVFR/-SHRA early, then VFR. Wind NE 10-15kts.
THU...VFR. Wind N 10-15kts.
FRI...VFR. Wind NE 5-10kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Wind Advisory until 8 PM CDT this evening for Blue Earth-Brown-
Chippewa-Douglas-Faribault-Freeborn-Kandiyohi-Lac Qui
Parle-Le Sueur-Martin-McLeod-Meeker-Nicollet-Pope-Redwood-
Renville-Sibley-Stearns-Steele-Stevens-Swift-Todd-Waseca-
Watonwan-Yellow Medicine.
WI...None.
&&
DISCUSSION...BED
AVIATION...BPHHazardous weather outlook, May 19, 2:56 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 256 PM CDT Mon May 19 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201030- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 256 PM CDT Mon May 19 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Strong easterly winds are expected into this evening. Sustained speeds of 25 to 35 mph with gusts to around 45 mph can be expected over portions western and southern Minnesota where a Wind Advisory is in effect. Persistent light to moderate rain is expected tonight, which may produce areas of ponding water in fields and low-lying areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Continued persistent rain Tuesday through Wednesday may produce areas of ponding water in fields and low-lying areas. Winds may gust in excess of 40 mph for southeast Minnesota and west central Wisconsin Tuesday morning. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, May 19, 3:59 PM CDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
359 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Non-Tstm Wnd Dmg 1 W Faribault 44.29N 93.28W
05/19/2025 Rice MN Trained Spotter
An estimated 18 inch diameter branch fell
off a healthy, mature tree onto deck, roof,
and power lines of a residence. Relayed via
spotter network.
&&
BEDSpecial weather statement, May 19, 7:13 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
713 PM CDT Mon May 19 2025
MNZ063-070-WIZ023-024-200045-
Pierce WI-St. Croix WI-Washington MN-Dakota MN-
713 PM CDT Mon May 19 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DAKOTA...SOUTHERN
WASHINGTON...SOUTHWESTERN ST. CROIX AND NORTHWESTERN PIERCE COUNTIES
UNTIL 745 PM CDT...
At 713 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Cottage Grove, or 16 miles southeast of St. Paul,
moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
River Falls, Woodbury, Cottage Grove, Inver Grove Heights,
Oakdale, Hastings, Rosemount, Stillwater, Hudson, Lake Elmo, St.
Paul Park, Prescott, North Hudson, Bayport, Afton, Roberts, Oak
Park Heights, Grant, Newport and Lakeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4474 9280 4462 9293 4467 9311 4509 9285
4498 9254
TIME...MOT...LOC 0013Z 210DEG 40KT 4474 9297
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BPHSpecial weather statement, May 19, 7:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
742 PM CDT Mon May 19 2025
MNZ076-077-084-200115-
Waseca MN-Rice MN-Le Sueur MN-
742 PM CDT Mon May 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WASECA...WESTERN
RICE AND EASTERN LE SUEUR COUNTIES UNTIL 815 PM CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elysian, or 17 miles east of Mankato, moving north at 45 mph.
HAZARD...Wind gusts up to 30 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Lonsdale, Montgomery, Janesville, Waterville, Elysian, Kilkenny,
Heidelberg, Sakatah Lake State Park and Greenland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4420 9377 4450 9363 4450 9346 4443 9329
4408 9361 4414 9377
TIME...MOT...LOC 0042Z 202DEG 40KT 4417 9365
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BPHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:13 PM CDT | Special Weather Statement | MPX | Dakota | 32 min |
Nearby
Special Weather Statements in Minnesota, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.